Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 129, NWS Lubbock, TX

June 7, 2008Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2008, 8:25 PM CDT for Yoakum County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 8:25 PM CDT (01:25 UTC)
Expired
Jun 7, 2008, 8:44 PM CDT
In force
19 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 2:40 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
240 PM CDT SAT JUN 7 2008

.SHORT TERM...
ANOTHER WARM AND WINDY DAY IS IN PROGRESS...THOUGH THIS TIME THERE
IS ACTUALLY APPRECIABLE LOW-LEVEL MOISTURE IN PLACE...WITH SURFACE
DEWPOINTS HOLDING THE LOW TO MIDDLE 60S FOR ALL BY THE VERY
NORTHWEST ZONES AS OF 19Z. STORY OVER THE NEXT 24 HOURS WILL BE THE
CONTINUATION OF THE WARM...RELATIVELY MOIST AND BREEZY TO WINDY
CONDITIONS...ALONG WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE VERY WESTERN ZONES THIS AFTN/EVNG...AND AGAIN SUNDAY
AFTERNOON.

ALOFT...WEST TEXAS WILL REMAIN BETWEEN A BROAD TROUGH ACROSS THE
WESTERN CONUS...AND AN ELONGATED RIDGE OVER THE SOUTHEAST. SEVERAL
WEAK DISTURBANCES WILL MOVE THROUGH THE TROUGH /WELL TO OUR NORTH
AND NORTHWEST/ AS THE ENTIRE FEATURE EDGES EASTWARD. AT THE
SURFACE...THE DRYLINE WILL EXTEND FROM THE WESTERN TEXAS PANHANDLE
INTO SOUTHEAST NEW MEXICO BY LATE THIS AFTERNOON. CONVERGENCE ALONG
THE DRYLINE MAY BE ENOUGH TO SPARK AN ISOLATED STORM OR TWO...THOUGH
WARM MID-LEVEL TEMPERATURES AND A GENERAL LACK OF UPPER SUPPORT
MIGHT HAVE SOMETHING TO SAY ABOUT THAT. IF STORMS DO FIRE...MODERATE
INSTABILITY AND SUFFICIENT WIND SHEAR WILL SUPPORT A SEVERE
THREAT...INCLUDING GUSTY WINDS AND LARGE HAIL. HAVE MAINTAINED A
SLIGHT CHANCE OF STORMS ACROSS THE WESTERN ZONES THROUGH 03Z...AFTER
WHICH ANY ACTIVITY SHOULD DIMINISH. THE LLJ WILL AGAIN CRANK UP
TONIGHT TO 40-50 KTS...AND THIS WILL HELP TO KEEP THE WINDS UP...THE
MOISTURE IN AND RESULT IN ANOTHER MILD NIGHT. ADDITIONALLY...THERE
MAY AGAIN BE AT LEAST PATCHY LOW CLOUDS AROUND SUNDAY
MORNING...THOUGH LATEST MODEL SOUNDINGS SUGGEST THE LOW-LEVELS MAY
STAY WARM ENOUGH AND WELL MIXED ENOUGH TO LIMIT LOW CLOUD COVERAGE.

SUNDAY WILL AGAIN BE WARM...WINDY AND RELATIVELY MOIST. SOUTHERLY
WINDS WILL LIKELY APPROACH THE LOW END OF ADVISORY LEVELS /WITH A
FEW PLACES FLIRTING WITH ADVISORY LEVELS AGAIN/ AS THE LLJ MIXES
DOWN DURING THE MID-MORNING...BEFORE DROPPING OFF SOMEWHAT AGAIN
LATE MORNING/AFTERNOON. AFTER RETREATING WESTWARD TONIGHT...THE
DRYLINE WILL AGAIN ADVANCE TO AT OR AROUND THE TX/NM BORDER SUNDAY
AFTERNOON...BRINGING WITH IT ANOTHER CONDITIONAL CHANCE OF
THUNDERSTORMS BY LATE AFTERNOON.

.LONG TERM...
FCST AREA TO REMAIN BETWEEN UPPER LEVEL RIDGE OVER THE GULF COAST
AND UPPER TROUGH OVER THE INTERMOUNTAIN WEST THROUGH THE PERIOD.
INITIAL SHORTWAVE TROUGH TO MOVE OUT OF THE WESTERN CONUS
TROUGH...ACROSS THE NRN PLAINS AND SRN CANADA EARLY IN THE WEEK.
ASSOCIATED COLD FRONT TO MOVE INTO THE PANHANDLE SUNDAY WITH
CONVECTION ALONG IT POSSIBLY MOVING SWD INTO THE FCST AREA SUNDAY
NIGHT. GFS AND ECMWF THEN MOVE THIS FRONT THROUGH THE FCST AREA
MONDAY WHILE WRF-NAM KEEPS IT TO THE NORTH. WILL SIDE WITH THE
GFS/ECMWF SOLUTIONS ATTM AND EXTEND SLIGHT CHC POPS INTO MONDAY
NIGHT AS WELL AS COOL TEMPS SOME MONDAY...SPLITTING DIFFERENCE
BETWEEN MET AND MAV NUMBERS.

TUESDAY THEN APPEARS QUIET WITH RETURN FLOW BRINGING BACK LOW
LEVEL MOISTURE. NEXT SHORTWAVE TROUGH PROGGED TO ROTATE OUT OF THE
WRN CONUS TROUGH WED/THU WITH A TIGHTENING AND EWD SHIFT OF THE
DRYLINE ONTO THE SOUTH PLAINS. COULD SEE ISOLATED THUNDER
DEVELOPMENT IF CAP CAN BE BROKEN. CAP LIKELY TO BE PRETTY STRONG
AND TEND TO LEAN AGAINST THUNDER CHANCES. WILL MAINTAIN SMALL AREA
OF SLIGHT CHANCE WEDNESDAY. THEN QUESTION IS WHETHER THE NEXT
FRONT WILL HAVE ENOUGH IMPETUS TO GET INTO THE FCST AREA IN THE
THU/FRI TIME FRAME. THAT WILL LIKELY DEPEND UPON HOW MUCH
CONVECTION CAN BREAK OUT ALONG IT IN THE CNTL PLAINS A DAY OR TWO
BEFOREHAND. WILL POPS BELOW MENTIONABLE LEVELS FOR NOW GIVEN
UNCERTAINTY...BUT DID REFLECT GFS FRONTAL PASSAGE IN THE
DETERMINISTIC WIND GRIDS AND A SLIGHT DOWNWARD REFLECTION IN
TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  96  63  85  59 /  20  20  20  10  10
TULIA         70  94  65  82  62 /  10  20  20  10  10
PLAINVIEW     71  93  66  81  63 /  10  10  20  10  10
LEVELLAND     70  95  67  88  62 /  10  10  10  10  10
LUBBOCK       74  93  69  87  66 /   0  10  10  10  10
DENVER CITY   71  95  67  91  64 /  10  10  10  10  10
BROWNFIELD    71  94  68  89  65 /  10  10  10  10  10
CHILDRESS     76  96  71  83  67 /   0  10  20  20  20
SPUR          71  93  71  86  67 /   0  10  10  20  20
ASPERMONT     76  95  72  86  69 /   0  10  10  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/07
Hazardous weather outlook, Jun 7, 11:19 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1119 AM CDT SAT JUN 7 2008

TXZ021>044-081630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1119 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

A FEW THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ALONG A
DRYLINE LOCATED FROM THE WESTERN TEXAS PANHANDLE INTO SOUTHEAST
NEW MEXICO....THOUGH WARM MID-LEVEL TEMPERATURES MAY PRECLUDE
DEVELOPMENT. IF ISOLATED STORMS DO DEVELOP THEY WILL LIKELY
BECOME STRONG TO SEVERE...WITH GUSTY WINDS AND LARGE HAIL
POSSIBLE...GENERALLY WEST OF A LINE FROM HART TO AMHERST TO
PLAINS. ANY STORMS ARE EXPECTED TO RAPIDLY DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY AFTERNOON AND
EVENING...MAINLY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND
NORTHERN SOUTH PLAINS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE
POSSIBLE WITH STORMS IN THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE IN ISOLATED AREAS ACROSS THE
WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE LATE THIS
AFTERNOON AND EARLY THIS EVENING.

In the hours before

Special weather statement, Jun 7, 7:12 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT SAT JUN 7 2008

TXZ021-080045-
PARMER TX-
712 PM CDT SAT JUN 7 2008

...STRONG THUNDERSTORM ACROSS PARMER COUNTY...

AT 707 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF OKLAHOMA LANE...OR ABOUT 16
MILES NORTHWEST OF MULESHOE...MOVING NORTHEAST AT 40 MPH.

BRIEF...STRONG WIND GUSTS UP TO 55 MPH AND ONE HALF INCH DIAMETER
HAIL ARE POSSIBLE. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

KW
Special weather statement, Jun 7, 8:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT SAT JUN 7 2008

TXZ039-080145-
YOAKUM TX-
811 PM CDT SAT JUN 7 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM APPROACHING
YOAKUM COUNTY...

AT 807 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A SEVERE THUNDERSTORM NEAR TATUM NEW MEXICO...OR 27 MILES WEST OF
PLAINS...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF
PRODUCING SEVERE WIND GUSTS...AND HAIL IS ALSO POSSIBLE. IF THIS
STORM MAINTAINS ITS CURRENT TRACK AND INTENSITY...IT WILL IMPACT THE
BRONCO AREA AROUND 830 PM CDT.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:21 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum54 min
Jun 7, 10:04 PM CDTHigh Wind WarningLUBHale, Hockley, Lamb, Lubbock2 hr
Jun 8, 6:15 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher60 min
Jun 8, 6:59 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.